Alert archive / Wisconsin / Flash Flood Warnings in 2006

Flash Flood Warning 6, NWS Milwaukee, WI

July 1, 2006Fond du Lac County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jul 1, 2006, 9:13 PM CDT for Fond du Lac County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2006, 9:13 PM CDT (02:13 UTC)
Expired
Jul 2, 2006, 12:15 AM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Fond du Lac County, WI

The radar

The Milwaukee radar (KMKX), 88 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 020214
FFWMKX
WIC039-020515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CDT SAT JUL 1 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 1215 AM CDT

* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  FLASH FLOODING FROM THUNDERSTORMS OVER FOND DU LAC COUNTY. UP TO 3
  INCHES OF RAIN HAS FALLEN BETWEEN 8 PM AND 9 PM FROM NORTHWEST 
  FOND DU LAC COUNTY TO THE CITY OF FOND DU LUC. 

* LOCATIONS IN THE WARNING INCLUDE FOND DU LUC...EDEN...WAUCOUSTA
  AND ROSENDALE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 4387 8885 4367 8881 4361 8817 4376 8818

$$

GEHRING
2 follow-up statements
000 
WGUS73 KMKX 020310
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1009 PM CDT SAT JUL 1 2006

WIC039-020515-
FOND DU LAC WI-
1009 PM CDT SAT JUL 1 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR FOND
DU LAC COUNTY...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE UP TO 3 INCHES OF RAIN HAS FALLEN OVER THE LAST 2 HOURS 
FROM RIPON...TO FOND DU LAC...TO NEAR EDEN. A THUNDERSTORM OVER 
WESTERN FOND DU LAC COUNTY WILL MOVE EAST THROUGH THE COUNTY AND 
PRODUCE ANOTHER ONE HALF TO ONE INCH OF RAIN THROUGH 1100 PM.  THIS 
STORM WAS LOCATED NEAR BRANDON...OR ABOUT NEAR RIPON...MOVING EAST 
AT 30 MPH.

ONLY MINOR FLOODING WAS REPORTED BUT ANOTHER INCH OF RAIN MAY STILL 
RESULT
IN FLASH FLOODING. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE 
NOT LIMITED TO ROSENDALE...OAKFIELD...NORTH FOND DU LAC AND FOND DU 
LAC.

LAT...LON 4387 8885 4367 8881 4361 8817 4376 8818

$$
000 
WGUS73 KMKX 020338
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1038 PM CDT SAT JUL 1 2006

WIC039-020345-
FOND DU LAC WI-
1038 PM CDT SAT JUL 1 2006

...THE FLASH FLOOD WARNING FOR FOND DU LAC COUNTY IS CANCELLED...

NO FURTHER REPORTS OF FLOODING HAVE BEEN RECEIVED. THE FOND DU LAC 
RIVER IS WELL WITHIN ITS BANKS. THEREFORE THE FLASH FLOOD WARNING 
FOR FOND DU LAC COUNTY HAS BEEN CANCELLED. 

LAT...LON 4387 8885 4367 8881 4361 8817 4376 8818

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:00 PM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, Jul 1, 3:00 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT SAT JUL 1 2006

.DISCUSSION...FORECAST EMPHASIS ON FIRST PERIOD THREAT OF CONVECTION
WITH RETURNING CONVECTION SUNDAY THROUGH MONDAY.  BREAKS IN MID
LAYER CLOUDS ALLOWED BREEZY WINDS TO MIX DOWN TO THE
SURFACE...CARRYING DRIER AIR TO THE SURFACE...KEEPING SFC DEWPTS
SOMEWHAT IN CHECK. 18Z SOUNDING FROM KDVN HAS INCREDIBLE DRYING
BELOW 700KPA WITH A CIN OF OVER 400 J.  MODIFIED SOUNDING TO LATE
AFTN/EVE DEWPTS REVEALS CIN DROPPING TO 200 J.  BUFKIT RUC SOUNDING
FOR KMSN THIS EVENING SHOWS ELEVATED CIN DROPPING TO LESS THAN 50
JOULES AS ENHANCED FORCING SHIFTS THRU AROUND 03Z.  THINKING THAT
GFS OVERDOING QPF ACRS SRN WI OVERNIGHT...AS UPSTREAM DEWPTS LESS
THAN 10C.  TAIL END OF LOW LEVEL JET LINGERING OVER SERN WI THRU 06Z
WITH WEAKENING THETA-E RIDGE.  HENCE ENUF FORCING ASSOCD WITH
MESOSCALE CONVECTIVE VORTEX NOW IN SWRN MN AND LOWERING OF CAP TO GO
WITH SCT OR LOW END LKLY WORDING IN MY SOUTH. WL WAIT TO MAKE
DECISION AT LAST MINUTE.  WITH FREEZING LEVELS REMAINING QUITE HIGH
THINK MAIN SVR THREAT IF ANY WL BE STRONG WINDS. DOWNDRAFT CAPE
EXCEEDING 1000 J EXPCD THIS EVENING WITH STEEP LAPSE RATES.

BOTH GFS AND NAM-WRF IN AGREEMENT ON WEAKENING SFC BOUNDARY
LINGERING ACRS SRN WI/NRN IL AREA ON SUN. FORCING WEAK AND EXPC
DEWPTS MAINLY IN THE MID 60S STILL WL RESULT IN CAPE EXCEEDING 1000
J/KG IN MY SOUTHERN AREAS.  HENCE WORTH KEEPING SML POPS GOING
MAINLY SUN AFTN CLOSER TO THE LINGERING WEAK BOUNDARY.  LOW LEVEL
JET BEGINS TO INCREASE SUN NGT INTO EARLY MONDAY WITH SECONDARY
SHORT WAVE ASSOCD WITH RIGHT ENTRANCE REGION MON EVE...HENCE NEED TO
CONT CHC POPS SUN INTO MON.  LATEST GFS SHOWING SLIGHTLY MORE
INSTABILITY AND LOW LEVEL MOISTURE ON TUE BUT WL HOLD OFF ON
INTRODUCING POPS AT THIS POINT AND WAIT FOR MORE CONSISTENCY.

FOR EXTENDED PERIOD BEGINNING TUE NGT...STATUS QUO IN EFFECT AS MOST
EXTENDED GUIDANCE HAS LONG WAVE TROFING ACRS GTLAKES FILLING AND
SUCCUMBING TO LARGE SCALE RIDGING BY MIDDLE OF NEXT WEEK ACRS NRN
CONUS.  GFS ENSEMBLE MEMBERS AT BOTH 500 AND 700KPA IN GOOD
AGREEMENT FOR FIRST FEW DAYS OF EXTENDED PERIOD WITH MORE
VARIABILITY BUT GENERAL AGREEMENT ON PATTERN CHANGE TAKING PLACE
DURING THE WEEK.  HENCE LARGE SCALE RIDGING SETS UP ON TUE AND
LINGERS THRU THE END OF THE WEEK.  SOME CONCERN FOR INSTABILITY
SHOWERS TUE AND WED BUT GFS SOUNDINGS SHOW AIR MASS TO BE QUITE DRY
WITH NO CAPE.  RIDGING SUPPRESSES BAROCLINIC ZONE SOUTHWARD SO DRY
FOR EXTENDED PD AT THIS TIME...WITH PLENTY OF LOWER SKY GRID
NUMBERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MBK
Hazardous weather outlook, Jul 1, 9:06 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 PM CDT SAT JUL 1 2006

WIZ046-047-051-052-056>060-062>072-020900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
906 PM CDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 12 MIDNIGHT CDT FOR
ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN.

A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS...IS EXPECTED TO
WEAKEN THROUGH 11 PM CDT. LOCATIONS ALONG AND NORTH OF A SHEBOYGAN
...BEAVER DAM TO PORTAGE LINE...WILL HAVE THE BEST CHANCE TO SEE
LARGE HAIL AND DAMAGING WINDS THROUGH 11 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH
MONDAY NIGHT OVER ALL OF SOUTHERN WISCONSIN. LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

LMZ643>646-665-020900-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
906 PM CDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 12 MIDNIGHT CDT FOR
ALL OF THE NEARSHORE WATERS FROM SHEBOYGAN TO WINTHROP HARBOR
ILLINOIS.

A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS...IS EXPECTED TO
WEAKEN THROUGH 11 PM CDT. LOCATIONS ALONG AND NORTH OF A SHEBOYGAN
...BEAVER DAM TO PORTAGE LINE...WILL HAVE THE BEST CHANCE TO SEE
LARGE HAIL AND DAMAGING WINDS THROUGH 11 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY
NIGHT. LARGE HAIL AND HIGH WINDS ARE POSSIBLE.

REM

In the hours before

Local storm report, Jul 1, 7:36 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
736 PM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FUNNEL CLOUD     BERLIN                  43.97N 88.95W
07/01/2006                   GREEN LAKE         WI   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED ON THE NORTH SIDE OF BERLIN

&&

SCHAAR
Local storm report, Jul 1, 7:56 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
756 PM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             1 N WISCONSIN DELLS     43.64N 89.78W
07/01/2006  E1.75 INCH       SAUK               WI   TRAINED SPOTTER

&&

SCHAAR
Local storm report, Jul 1, 7:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             2 N WISCONSIN DELLS     43.66N 89.78W
07/01/2006  E1.00 INCH       JUNEAU             WI   TRAINED SPOTTER

            AT HIGHWAY 12 AND 16 AT INTERSTATE 94.

&&

SCHAAR
Local storm report, Jul 1, 8:09 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
809 PM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             LAKE DELTON             43.59N 89.78W
07/01/2006  E0.88 INCH       SAUK               WI   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT

&&

SCHAAR
Local storm report, Jul 1, 8:14 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
814 PM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     1 N ROSENDALE           43.82N 88.68W
07/01/2006                   FOND DU LAC        WI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORT DAMAGE TO A BARN ON HIGHWAY 26
            JUST NORTH OF ROSENDALE.

&&

SCHAAR
Local storm report, Jul 1, 9:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             MARQUETTE               43.74N 89.14W
07/01/2006  E1.75 INCH       GREEN LAKE         WI   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 1.75 INCH HAIL IN THE CITY OF
            MARQUETTE

&&

SCHAAR

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:12 PM CDTSevere Thunderstorm WarningMKXMarquette78 min
Jul 1, 7:16 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake74 min
Jul 1, 7:25 PM CDTSevere Thunderstorm WarningMKXSauk80 min
Jul 1, 7:34 PM CDTSevere Thunderstorm WarningMKXColumbia71 min
Jul 1, 7:48 PM CDTTornado WarningMKXColumbia, Sauk36 min
Jul 1, 8:10 PM CDTTornado WarningMKXFond du Lac50 min
Jul 1, 8:18 PM CDTSevere Thunderstorm WarningMKXDane, Iowa72 min
Jul 1, 8:29 PM CDTSevere Thunderstorm WarningMKXMarquette46 min
Jul 1, 8:33 PM CDTSevere Thunderstorm WarningMKXSheboygan50 min
Jul 1, 8:42 PM CDTSevere Thunderstorm WarningMKXColumbia48 min
Jul 1, 8:53 PM CDTSevere Thunderstorm WarningMKXGreen Lake52 min
Jul 1, 8:57 PM CDTTornado WarningMKXColumbia, Green Lake, Marquette33 min
Jul 1, 9:01 PM CDTSevere Thunderstorm WarningMKXFond du Lac44 min
Jul 1, 9:30 PM CDTSevere Thunderstorm WarningMKXSheboygan45 min
Jul 1, 9:33 PM CDTSpecial Marine WarningMKX87 min
Jul 1, 9:48 PM CDTSevere Thunderstorm WarningMKXGreen Lake27 min
Jul 1, 9:53 PM CDTSevere Thunderstorm WarningMKXFond du Lac25 min

Nearby

Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.